Log in
High Blood Pressure Support
1,597 members395 posts

When to take medication

I am taking Ramipril and Bisoprolol,      I   take the Ramipril in the morning and bisoprolol at night,  does anyone else split their meds. ?  

12 Replies
oldestnewest

bowler, I take both Losartan and Doxazosin together in the morning with my breakfast.  The only time I have been advised to take a BP medication in the evening is when first starting a new pill so that any symptoms from a sudden drop in BP occur overnight whilst asleep. 

Reply

Hi Celtic

I never did  tell my Dr. that I divided my b/pressure  meds.[  been doing it for a while now,]  so don't know if I'm doing the right thing ? I decided to split them as I was taking a high dose of  Prednisolone at the time [ sooo many tablets together  in the mornings, ] and have just just carried on.   Perhaps I should have a word with the Dr. next time I see  him.?   

Reply

bowler, if you are doing fine as you are with your blood pressure etc, then why change something that works?  For extra reassurance, you could check with a pharmacist - they are the best people to ask when it comes to medication.  I know what you mean though when it comes to taking high dose of Prednisolone - on the higher doses, there are enough pills to take without adding other meds!

Reply

Thanks Celtic

I will check it out with a pharmacist just to be on the safe side.

Reply

If it works for you why change it, but i thought advice on the enclosed leaflet was ramipril before bed. This is what my other half does.

Reply

Thank you for your reply,  I have always taken Ramipril in the morning as directed by my Dr.    Just read my leaflet and it doesn't say what time of the day to take Ramipril,  just to take it as prescribed,   I take 2.5 mgs. mornings,      and 1.25 mgs of Bisoprolol in the evening.  

Reply

Hi Bowler, I take two in the morning and one at dinner as it does say Losartan and my third tablet cant be taken together. One of them is a water tablet , but had trouble sorting one out as the popular ones take  Potassium. Apparently its an old one. I was on Rampril for years then developed a cough and it was a side effect of Rampril so thats when we had fun trying others. 

Chris

Reply

Hi fastball

I have tried  many b/pressure meds.  and at the moment Ramipril and bisoprolol seem OK,  however I may start to get some side effects from them as the time goes on,?   One tablet [  cant remember it's name ] raised my potassium to a high level and  I was sent to A&E.    whilst there they said it had also lowered my kidney function to 22,  [ I have  stage 3 kidney disease ]  so had to come off that.     I was also on a water tablet but that depleted my potassium.   Strange how we react differently  to the same meds.

Reply

At the moment I'm on Spironolactone  and Doxazosin in the morning and then  Losartan at diner time. I also take Pregabalin twice a day and other tablets for pain relief.  Also have Methetrexate pensfor PsA and lansoprazole to protect my stomach. I'm hoping this selection will last for a while.

Chris

1 like
Reply

Hi,

I was taking both mine in the morning. Although this week I've had my medication cut to just one tablet as I was getting dizzy spells and just wanting to sleep all the time.

Dr. noticed my blood pressure was low so has reduced my medication. He reckons it could be a combination of stress control, healthier diet and exercise that has helped with needing to reduce my medication. I've lost weight recently cause of my health changes so that will have helped as well.

My parents don't split their BP medication either. Dad even takes it with his other morning tablets.

Reply

My aunt had a fantastic effect from losing weight, reducing stress, meditating and taking myoqinon ubiquinone. I think the key is to talk to your doctor and figure out what works and if you want to combine some complementary therapies, especially nutrition, then always make sure the doctor can rule out any interactions with your medication. There is an interesting meta-analysis on clinical trials supplementing CoQ10 for high blood pressure here at q10facts dot com - search for the article "high-blood-pressure-a-problem"

Reply

I spoke to my GP re changing my meds because the ones I'm on give me a dry cough which keeps waking me up at night (well one of the ones). She insisted there was no evidence that they caused coughing and more or less insinuated I was wasting her time.

Reply

You may also like...